Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 87, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 13, 2013, 5:05 PM CDT for Marion County, Winston County, Alabama. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2013, 5:05 PM CDT (22:05 UTC)
- Expired
- Jun 13, 2013, 6:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Marion County, AL, Winston County, AL
The radar
The Columbus AFB radar (KGWX), 74 km from the middle of the area, began a volume at 22:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 5:20 PM CDT | TSTM WND DMG | 5 Wnw Haleyville, AL | POWER LINES DOWN ON VIRGINIA AVENUE |
| Jun 13, 5:30 PM CDT | TSTM WND DMG | Wnw Haleyville, AL | TREE DOWN NEAR DIME ROAD AND HWY 13 IN HALEYVILLE |
| Jun 13, 5:30 PM CDT | HAIL 0.88 | Haleyville, AL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.1 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1858 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
680
WUUS54 KBMX 132205
SVRBMX
ALC093-133-132300-
/O.NEW.KBMX.SV.W.0087.130613T2205Z-130613T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
505 PM CDT THU JUN 13 2013
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MARION COUNTY IN NORTHWEST ALABAMA...
WESTERN WINSTON COUNTY IN NORTHWEST ALABAMA...
* UNTIL 600 PM CDT
* AT 502 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTH OF
HALEYVILLE...AND MOVING SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
HALEYVILLE...LYNN...BRINN...NEEDMORE...LAKE BUTTAHATCHEE...
ASHRIDGE...BRILLIANT AND WINSTON FREE STATE BARN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758 OR TWEET YOUR REPORT USING HASHTAG ALWX
LAT...LON 3431 8750 3399 8722 3399 8764 3401 8783
3432 8782
TIME...MOT...LOC 2205Z 321DEG 17KT 3435 8766
$$
MA2 follow-up statements
231
WWUS54 KBMX 132220
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
520 PM CDT THU JUN 13 2013
ALC093-133-132300-
/O.CON.KBMX.SV.W.0087.000000T0000Z-130613T2300Z/
MARION AL-WINSTON AL-
520 PM CDT THU JUN 13 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
WINSTON AND EASTERN MARION COUNTIES UNTIL 600 PM CDT...
AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NEEDMORE...OR NEAR HALEYVILLE...MOVING SOUTHEAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
HALEYVILLE...LYNN...NEEDMORE...LAKE BUTTAHATCHEE...ASHRIDGE...
BRILLIANT...WINSTON FREE STATE BARN...DOUBLE SPRINGS...HOUSTON
RECREATIONAL AREA AND CORINTH REC AREA.
THIS INCLUDES...
US 78 EXIT NUMBER 26...
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3431 8750 3399 8722 3399 8764 3401 8783
3432 8782
TIME...MOT...LOC 2220Z 321DEG 17KT 3429 8761
$$
MA817
WWUS54 KBMX 132237
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
537 PM CDT THU JUN 13 2013
ALC093-133-132300-
/O.CON.KBMX.SV.W.0087.000000T0000Z-130613T2300Z/
MARION AL-WINSTON AL-
537 PM CDT THU JUN 13 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
WINSTON AND EASTERN MARION COUNTIES UNTIL 600 PM CDT...
AT 530 PM CDT...THE PUBLIC REPORTED POWER LINES DOWN IN THE BEAR
CREEK COMMUNITY. THIS STORM WAS LOCATED NEAR HALEYVILLE...MOVING
SOUTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
LYNN...ASHRIDGE...LAKE BUTTAHATCHEE...WINSTON FREE STATE BARN...
DOUBLE SPRINGS...HOUSTON RECREATIONAL AREA...ASHBANK...POPLAR
SPRINGS...BRILLIANT AND MCDOWELL CAMP GROUNDS.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3430 8750 3399 8722 3399 8724 3400 8724
3399 8726 3400 8726 3400 8763 3399 8764
3401 8783 3431 8781
TIME...MOT...LOC 2236Z 341DEG 20KT 3421 8763
$$
MAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:09 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 13, 3:09 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 309 PM CDT THU JUN 13 2013 .DISCUSSION... WAITING TO SEE THUNDERSTORM DEVELOP CLOSER TO OUR CWA THIS AFTERNOON. SOME THUNDERSTORM DEVELOP IS NOW OCCURRING OVER SOUTH CENTRAL TENNESSEE AND INTO NORTHERN ALABAMA AHEAD OF A COOL FRONT THAT WILL CONTINUE TO SLIDE SOUTHWARD THROUGH THE EVENING. INSTABILITY REMAINS HIGH OVER THE AREA THIS AFTERNOON AND EVENING BUT WE NEED A BETTER TRIGGER MECHANISM TO GET THINGS GOING. THERE ARE STILL SOME LIMITING FACTORS IN PLACE THAT COULD HINDER MORE IN THE WAY OF WIDESPREAD SEVERE STORMS. THE AMOUNT OF MEAN MOISTURE THROUGHOUT THE ENTIRE SOUNDING PROFILE IS LACKING. THEREFORE TEND TO THINK THERE WILL BE MORE OF A SCATTERED BROKEN LINE THAN ONE SOLID LINE OF STORMS. THERE IS ALSO ONLY WEAK CONVERGENCE ALONG THE FRONT AS IT COMES THROUGH. SOME OF THE HIGH RESOLUTION MODELS ARE ALSO BACKING OFF A LITTLE WITH RESPECT TO WIDESPREAD COVERAGE...SOME ARE NOT. POPS WILL BE ADJUSTED TO BETTER FIT THE LATEST RADAR TRENDS AND GUIDANCE. EVEN THOUGH THERE ARE SOME LIMITING FACTORS...ANY STORMS THAT DEVELOP WILL STILL HAVE THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. AS THE WEATHER MOVES THROUGH THE STATE TONIGHT...SLIGHTLY DRIER AND COOLER AIR WILL PUSH IN FROM THE NORTH WITH MORE COMFORTABLE TEMPERATURES THROUGH THE WEEKEND. RAIN CHANCES INCREASE NEXT WEEK AS ANOTHER COOL FRONT SLIDES INTO THE STATE AND STALLS. TEMPERATURES NEXT WEEK LOOK VERY NORMAL WITH HIGHS CLOSE TO 90 AND LOWS CLOSE TO 70. 88 && .AVIATION... 18Z TAF DISCUSSION. NO MAJOR CHANGES MADE TO THE ONGOING AVIATION FORECAST. STORMS HAVE NOW BEGUN TO DEVELOP AHEAD OF THE COLD FRONT ACROSS TN AND WILL PUSH SOUTHWARD THRU THE DAY. WITH THE STORMS STILL NORTH OF THE STATE AND IN THE DEVELOPMENT STAGE...WILL NOT MAKE ANY ADJUSTMENTS TO TSRA TIMING UNTIL THEY AT LEAST ENTER NORTH AL WHEN A BETTER MOTION/SPEED CAN BE ATTAINED. LOOK FOR TS TO AFFECT MOST...IF NOT ALL...TERMINALS AT SOME POINT DURING THE LATE AFTN AND EVNG. STRONG WINDS AND HAIL MAY ACCOMPANY SOME STORMS...WHILE BRIEF HEAVY RAINFALL AND FREQUENT CLOUD-TO-GROUND LIGHTNING WILL BE MORE PREVALENT. ACTIVITY WILL COME TO AN END FROM NORTH TO SOUTH AS THE FRONT PASSES THRU. CIGS SHOULD REMAIN VFR THRU THE PERIOD...WITH REDUCED VIS WITHIN TSTORMS. WINDS WILL BE OUT OF THE WEST PRIOR TO FRONTAL PASSAGE...WITH WINDS SHIFTING TO THE NW AFTERWARD. SPEEDS OF 10-15 KTS WITH HIGHER GUSTS WILL BE COMMON AT EACH TERMINAL UNTIL THE STORMS/FRONT PASS THRU. PATCHY FOG MAY BE POSSIBLE OVERNIGHT IF WINDS BECOME LIGHT ENOUGH. 19 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 67 86 62 90 65 / 20 0 0 0 0 ANNISTON 68 88 63 90 67 / 30 0 0 0 0 BIRMINGHAM 68 88 66 91 69 / 20 0 0 0 0 TUSCALOOSA 70 90 66 93 70 / 30 0 0 0 0 CALERA 70 89 66 91 69 / 30 0 0 0 0 AUBURN 72 87 68 90 68 / 60 0 0 0 0 MONTGOMERY 74 92 67 94 70 / 60 0 0 0 0 TROY 74 91 68 92 69 / 60 0 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING COUNTIES: BIBB...FAYETTE...GREENE...HALE...JEFFERSON...LAMAR... MARENGO...MARION...PERRY...PICKENS...SHELBY...SUMTER... TUSCALOOSA...WALKER...WINSTON. &&
Hazardous weather outlook, Jun 13, 4:55 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 455 PM CDT THU JUN 13 2013 ALZ011>015-017>050-142200- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 455 PM CDT THU JUN 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. HOT AND HUMID CONDITIONS WILL CONTINUE THIS AFTERNOON SOUTH OF A COLD FRONT. HEAT INDEX VALUES WILL BE AROUND 105 DEGREES GENERALLY WEST OF INTERSTATE 65. SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF CENTRAL ALABAMA THROUGH THE EVENING AS A COLD FRONT MOVES SOUTHWARD ACROSS THE AREA. THE THREATS INCLUDE DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. THIS SEVERE THREAT IS EXPECTED TO CONTINUE TO PUSH SOUTHWARD ACROSS THE AREA THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED THIS AFTERNOON AND EVENING. 08
In the hours before
Special weather statement, Jun 13, 4:42 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
442 PM CDT THU JUN 13 2013
ALZ011-014-132230-
MARION AL-WINSTON AL-
442 PM CDT THU JUN 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR WINSTON AND EASTERN MARION
COUNTIES UNTIL 530 PM CDT...
AT 440 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF HARTSELLE
TO 6 MILES SOUTHEAST OF MOULTON TO 10 MILES NORTH OF ASHRIDGE TO 9
MILES NORTHWEST OF HALEYVILLE...AND MOVING SOUTHEAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
HALEYVILLE...
LYNN...
ARLEY...
BRINN...
BRUSHY LAKE...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3430 8711 3399 8711 3401 8793 3432 8792
TIME...MOT...LOC 2142Z 326DEG 29KT 3444 8707 3439 8723
3436 8743 3435 8768
MAThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 4:05 AM CDT | Heat Advisory | BMX | Bibb, Fayette, Greene, Hale, Jefferson, Lamar and 9 more | 14 hr |
| Jun 13, 4:42 PM CDT | Special Weather Statement | BMX | Marion, Winston | 48 min |
| Jun 13, 5:48 PM CDT | Special Weather Statement | BMX | Blount, Etowah | 42 min |
| Jun 13, 6:00 PM CDT | Special Weather Statement | BMX | Walker | 45 min |
| Jun 13, 6:29 PM CDT | Special Weather Statement | BMX | Calhoun, St. Clair | 61 min |
| Jun 13, 6:35 PM CDT | Special Weather Statement | BMX | Fayette, Lamar | 40 min |
| Jun 13, 6:38 PM CDT | Special Weather Statement | BMX | Cherokee | 37 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.